MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23128
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the prosthesis was opened, it was broken.: the opening was empty and the gun did not activate the mechanism correctly.
 
Event or Problem Description
A combined correction complete mdr is scheduled to update imdrf codes after completion of investigation on 06-nov-2025.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-6-b device of lot number c2317877 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device, the following was observed: visual inspection: ¿ stent returned partially deployed.¿ directional button in deploy position.¿ red marker on the 08th dimple.¿ intoducer kinked measuring appox.116cm and 122cm from the white tip.Functional inspection: ¿ handle actuating with resistance for deployment and recapture and unable to deploy the stent.¿ handle opened all the inner components are intact.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.As per (b)(4) rev008 - final qc instruction for evolution biliary device (uc) - step 1.7 ¿inspect for visual defects; i.E.Loose or embedded foreign materials, rough or sharp edges, kinks.¿ historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not user.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.Given that the packaging was opened on return, a possible root cause for the issue reported could be attributed to transportation, storage facilities or handling of the packaging after the device left the manufacturing facility.Multiple inspections are in place for the device during the manufacturing, quality control and packaging process therefore it is highly unlikely this occurred prior to leaving cook ireland.A possible root cause could be attributed to impact or excessive pressure that may have been placed on the packaged device during transportation or storage.It is possible that this pressure or impact may have caused the introducer to kink as seen in the lab evaluation.It is also possible that the kinks occurred when removing the device from the packaging, from the additional questions, the damage occurred when unpacking or preparing the evolution.It should be noted that the stent was returned partially deployed, from the event description the nurse attempted to deploy the stent but it was not working correctly, this was likely due to the kinks.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x prior to use device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, when the evo-10-11-6-b was opened, it was broken.This event occurred prior to patient contact.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23151808
Report Number3001845648-2025-00491
Device Sequence Number20128265
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)270704(30)1(10)C2317877
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23128
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2317877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/08/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown